MAUDE Adverse Event Report: ETHICON INC. PDSII SUT 27IN(70CM) 3-0 CLR; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII SUT 27IN(70CM) 3-0 CLR; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z423H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Investigation summary: it was reported: suture breakage.An opened box with twenty unopened samples of product code z423, lot # kj2343 were received for evaluation.The issue sample was not returned for analysis.During the visual inspection of thirteen unopened samples, no defects were observed on the packets.The samples were opened and the swage and attachment area were noted to be as expected.The sutures were examined along of strand and no defects or damage was noted.A functional test was performed on the samples and the tensile force met the requirements.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no suture breakage was observed and the tested sample meet the finished goods requirements.
 
Event or Problem Description
It was reported that a patient underwent an excision of a basil cancer cell procedure on (b)(6) 2018 and suture was used.While suturing deep tissue in an interrupted loop, the suture broke while tying the knot.A second like suture was tried.There were no patient consequences reported.

Brand Name
PDSII SUT 27IN(70CM) 3-0 CLR
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key8359373
Report Number2210968-2019-78987
Device Sequence Number2137886
Product Code NEW
UDI-Device Identifier10705031060913
UDI-Public10705031060913
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Catalogue NumberZ423H
Device Lot NumberKJ2343
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/28/2019
Initial Report FDA Received Date02/21/2019
Patient Sequence Number1